MAUDE Adverse Event Report: LUMENIS, LTD. LIGHTSHEER DUET HS/ET; SOLID STATE AESTHETIC LASER DELIVERY DEVICE

LUMENIS, LTD. LIGHTSHEER DUET HS/ET; SOLID STATE AESTHETIC LASER DELIVERY DEVICE
Model Number LIGHTSHEER DUET HS/ET
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the foreign facility directly.Three (3) attempts have been made by emails to obtain incident forms and photos of the injury; incident form were not provided by the user facility, apart from a statement that the patient is in good condition.Lumenis service engineer visited the site and concluded that: " user reported et handpiece burning customers.On inspection of the system if was found the chill tip on the et handpiece had a black burnt on mark covering a large portion of the tip.Cleaned the tip.Calibrated the et handpiece, error message displayed "calibration inconsistent" recalibrated et and checked power output using external power meter, all readings within correct parameters.Chill tip temperature good.System coolant checked ok.Fault appears to have been a calibration issue due to burnt gel on the tip.No further problems found".The system meets all factory specifications and is ready for use.Review of dhr lightsheer duet (b)(4) has demonstrated that the system was manufactured, tested and released according to lumenis specifications.(b)(4) was manufactured on 06/23/2013 and installed at the customer site on 9/3/2018.Malfunction is not the suspected cause of the adverse event.No incident forms were sent to lumenis, thus clinical evaluation wasn't performed.According to carly broughton, the owner of avance clinic, the burn arose from the handpiece tip not being wiped thoroughly between shots and a small amount of gel/debris sticking to the tip and concentrating the energy, creating the burn.The patient is fine and no further action is needed.While the information received to date does not confirm that a serious injury occurred nor a malfunction, because of the lack of information regarding the extent of the injury leaving a permanent impairment, the company is reporting the event in an abundance of caution.The most probable root cause of the adverse event is a user error.Should additional information become available, the complaint record will be updated accordingly and a follow-up medwatch report will be submitted.
 
Event or Problem Description
A foreign facility reported that a patient got burned after treatment with lightsheer duet.

Brand Name
LIGHTSHEER DUET HS/ET
Common Device Name
SOLID STATE AESTHETIC LASER DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS, LTD.
6 hakidma st
po box 240
yokneam industrial park, 20692
IS  20692
MDR Report Key9630432
Report Number3004135191-2020-00007
Device Sequence Number16734739
Product Code GEX
UDI-Device Identifier07290109140483
UDI-Public7290109140483
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170179
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 01/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLIGHTSHEER DUET HS/ET
Device Catalogue NumberGASB00000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2020
Initial Report FDA Received Date01/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;